U.S. doctors online nowAsk doctors free
Swansea, MA
A 19-year-old female asked:

I have been taking miralax (polyethylene glycol) for 2 months for constipation. i've lost 27 pounds. does miralax (polyethylene glycol) cause you to lose weight? will this cause any damage?

1 doctor answer1 doctor weighed in
Dr. Carrie Cannon
A Verified Doctoranswered
Family Medicine 35 years experience
MiraLax (polyethylene glycol) weight loss: Miralax (polyethylene glycol) causing diarrhea, nausea, or stomach cramps could certainly cause unintentional weight loss, but please check with a your physician to rule out other more serious causes of unintentional weight loss as well as stopping the Miralax (polyethylene glycol). Exercise, eat plenty of fiber, drink sufficient water to satisfy your thirst, and perhaps try a stool softener like colace or psyillium like Metamucil instead
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Mar 16, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.